Oklahoma, 2007Flood in Oklahoma, July 1 to 9, 2007
July 1 to 9, 2007 · NWS TSA · 1 event in 1 county or zone
Heavy rains in late June caused the Neosho River near Commerce to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains in late June caused the Neosho River near Commerce to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 8:40 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 30, 8:40 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT SAT JUN 30 2007
.DISCUSSION...
VERTICALLY STACKED UPPER LOW CURRENTLY MOVING INTO WESTERN OSAGE AND
PAWNEE COUNTIES WILL MOVE LITTLE OVERNIGHT WITH THE POTENTIAL FOR
HEAVY RAINFALL ACROSS PORTIONS OF NORTHEAST OKLAHOMA. AS LOW LEVEL
JET DEVELOPS EAST OF THE CIRCULATION EXPECT THUNDERSTORMS TO
INCREASE IN COVERAGE AFTER MIDNIGHT INTO THE MORNING HOURS SUNDAY.
QPF AMOUNTS REMAIN PROBLEMATIC AS TIGHT GRADIENT OF HEAVY RAINFALL
WILL LIKELY DEVELOP NEAR THE OK/KS BORDER. DID INCREASE PRECIP
AMOUNTS ACROSS FAR NORTHEAST OKLAHOMA TONIGHT INTO SUNDAY. MAJOR
RIVER FLOODING EXPECTED ACROSS MUCH OF NORTHEAST OKLAHOMA IN THE
NEXT FEW DAYS...INCLUDING POTENTIALLY DEVASTATING FLOODING IN
BARTLESVILLE ALONG THE CANEY RIVER. IF HEAVY RAINFALL BAND DEVELOPS
TODAY OR TONIGHT ACROSS THIS BASIN...RIVER FORECAST WOULD LIKELY GO
EVEN HIGHER.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM...12Hazardous weather outlook, Jun 30, 7:00 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SAT JUN 30 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT SAT JUN 30 2007
...ADDITIONAL PERIODS OF HEAVY RAINFALL EXPECTED ACROSS NORTHEAST
OKLAHOMA...
...MAJOR RIVER FLOODING EXPECTED ALONG THE CANEY...VERDIGRIS AND
DEEP FORK RIVERS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF
EASTERN
OKLAHOMA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE OVERNIGHT AS THE LOW LEVEL JET BEGINS TO DEVELOP.
ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE COMMON ON TOP OF
ALREADY SATURATED GROUND THROUGH TONIGHT..ESPECIALLY ACROSS FAR
NORTHEAST OKLAHOMA. THEREFORE THE SIGNIFICANT RISK OF FLOODING WILL
CONTINUE. IN ADDITION...HEAVIER SHOWERS AND THUNDERSTORMS WHICH MAY
OCCUR JUST ABOUT ANYWHERE WILL PRODUCE 1 TO 2 INCH RAINFALL
AMOUNTS IN A VERY SHORT TIME. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF NORTHEAST OKLAHOMA. SEE /OKCFFATSA/ FOR DETAILS.
IN ADDITION...MAJOR RIVER FLOODING IS EXPECTED ACROSS PORTIONS OF
NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/ FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING AND BE
PREPARED TO ENACT LOCAL FLOOD PROCEDURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL CONTINUE TO IMPACT THE AREA THROUGH
SUNDAY. HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN AT LEAST
THROUGH SUNDAY...ESPECIALLY OVER NORTHEAST OKLAHOMA. BY EARLY
NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED AND MOVE TO
THE SOUTHWEST...HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...
THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO
EARLY NEXT WEEK. THE OVERALL COVERAGE AND ORGANIZATION OF SHOWERS
AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.
LATEST DATA SUGGESTS THAT DRIER AIR MAY FINALLY MOVE INTO THE
AREA BY THE END OF NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 30, 6:47 PM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT SAT JUN 30 2007
OKZ057-063-010115-
CRAIG OK-DELAWARE OK-
747 PM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE AND SOUTHEASTERN CRAIG
AT 747 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF KETCHUM TO 2 MILES SOUTH OF
CLEORA TO 5 MILES SOUTHWEST OF ZENA...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ZENA...CLEORA...GROVE...BERNICE AND KETCHUM.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3652 9510 3647 9503 3641 9489 3665 9465
3667 9484 3666 9503Flood, Ottawa
- When
- July 1, 12:00 AM CST to July 9, 1:15 AM CST
- Where
- Ottawa County, Commerce
- Cause
- Heavy Rain
- Property damage
- $20 million
- Reported by
- Official NWS Observations
- Coordinates
- 36.930, -94.870
The Neosho River near Commerce rose above its flood stage of 15 feet at 4:15 am CDT on June 29. The river crested at 29.25 feet at midnight CDT July 5. The river fell below its flood stage at 2:15 am CDT on July 9.
The flooding reached the major category and was near record levels. Disastrous flooding occurred in nearby Miami. Approximately 2500 residents were evacuated and 574 structures were inundated with water. Some buildings had up to 3 feet of water in them and approximately 148 homes and businesses were damaged to the degree that they were not given permission to renovate. All highways except for one and approximately 40 streets in Miami were closed due to high water causing limited access into and out of the city.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
- Drought in Wisconsin, July 1 to 31, 2007$1.1 million · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51109.